Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 151, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 29, 2015, 6:51 PM CDT for Webster County, Wright County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2015, 6:51 PM CDT (23:51 UTC)
- Expired
- May 29, 2015, 7:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574
WUUS53 KSGF 292351
SVRSGF
MOC225-229-300015-
/O.NEW.KSGF.SV.W.0151.150529T2351Z-150530T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT FRI MAY 29 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL WEBSTER COUNTY IN SOUTHWEST MISSOURI...
WEST CENTRAL WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 715 PM CDT
* AT 647 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EASTERN
WEBSTER COUNTY...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL WEBSTER AND WEST CENTRAL WRIGHT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHWEST MISSOURI.
LAT...LON 3743 9275 3741 9263 3733 9254 3719 9273
3720 9282
TIME...MOT...LOC 2351Z 211DEG 21KT 3726 9275
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
HATCH2 follow-up statements
632
WWUS53 KSGF 300008
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT FRI MAY 29 2015
MOC225-229-300015-
/O.CON.KSGF.SV.W.0151.000000T0000Z-150530T0015Z/
WEBSTER MO-WRIGHT MO-
708 PM CDT FRI MAY 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
WRIGHT AND EAST CENTRAL WEBSTER COUNTIES UNTIL 715 PM CDT...
AT 707 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EXTREME WEST
CENTRAL WRIGHT COUNTY...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DUNCAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
LAT...LON 3743 9275 3741 9263 3733 9254 3723 9268
3730 9275
TIME...MOT...LOC 0008Z 211DEG 21KT 3735 9269
HAIL...1.00IN
WIND...60MPH
$$
HATCH801
WWUS53 KSGF 300013
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 PM CDT FRI MAY 29 2015
MOC225-229-300023-
/O.EXP.KSGF.SV.W.0151.000000T0000Z-150530T0015Z/
WEBSTER MO-WRIGHT MO-
713 PM CDT FRI MAY 29 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WRIGHT AND EAST
CENTRAL WEBSTER COUNTIES WILL EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3743 9275 3741 9263 3733 9254 3723 9268
3730 9275
TIME...MOT...LOC 0013Z 211DEG 21KT 3738 9267
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:39 PM CDT, 12 minutes earlier.
Area forecast discussion, May 29, 6:39 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT Fri May 29 2015
.SHORT TERM...(This Evening through Saturday)
Issued at 329 PM CDT FRI MAY 29 2015
Low topped subtropical convection, some supercells, has developed
in moderate instability along the eastern edge (and points east)
of an area of rain and thunderstorms ahead of an advancing
shortwave over eastern OK. Rotation seems to be maximized
along/just north of a w-e oriented front that extends from the
three state OK/AR/MO border into south central MO near KUNO. 0-3km
helicity is fairly good 150-200 m2/s2 while low level 0-1km is
weaker, but the boundary is likely helping to augment lower level
rotation a bit. Storm rotation has been more prominent/persistent
in mid levels and less so closer to the sfc. Will maintain a close
met-watch on storms over southern MO.
Rainfall is the next concern. Efficient rainfall has occurred in
the high PWAT environment and lift will be aided by the shortwave
moving through the region early tonight. Rainfall of an inch or two
over the next 6-10 hours will elevate the flood risk, especially
where locally heavy rain/cell training occurs.
The overall forecast trend is to move the heavier rain east of the
region more quickly and will taper off to rain/drizzle on Saturday
with cool temperatures.
.LONG TERM...(Saturday Night through Friday)
Issued at 329 PM CDT FRI MAY 29 2015
The shortwave moves east of the area with broad upper level
ridging moving into the Plains early next week, then through our
area by Wed-Thu. Trend has been to hold back western troughing a
bit with upper level ridging remaining over the central CONUS.
Looks like a dry period for much of next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 639 PM CDT FRI MAY 29 2015
For the KSGF/KJLN/KBBG TAFS: Moist low level flow combined with
shortwave trough and surface boundary responsible for widespread
convection at the taf sites. Main thrust will be east of the KJLN
aerodrome but impacting the KSGF and KBBG taf sites through mid
evening. Ceilings and visibilities will be variable in the
convective elements with IFR likely at times. Once boundary slides
eastward pushing strongest convection with it winds will become more
northwesterly with stratus then building across the area behind the
front. IFR ceilings likely from later tonight into the first half of
Saturday before lifting into the MVFR category by late
morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Saturday evening FOR MOZ066-068>070-
077>082-088>098-101>106.
KS...FLASH FLOOD WATCH through Saturday evening FOR KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...RaberdingHazardous weather outlook, May 29, 2:39 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 239 PM CDT FRI MAY 29 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 239 PM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL GRADUALLY BECOME MORE NUMEROUS THIS AFTERNOON AS ACTIVITY MOVES NORTH FROM OKLAHOMA AND ARKANSAS. INITIALLY DISCREET CELLS NEAR A WARM FRONT HAVE SHOWN ROTATION AND A BRIEF TORNADO OR DAMAGING WINDS IS POSSIBLE PARTICULARLY OVER FAR SOUTHWEST MISSOURI. SMALL HAIL WILL ALSO BE POSSIBLE WITH STRONGER STORMS. AN APPROACHING COLD FRONT ALONG WITH AN UPPER LEVEL DISTURBANCE WILL ALSO AID IN THE DEVELOPMENT OF HEAVY RAINFALL LATE THIS AFTERNOON AND TONIGHT OVER A LARGE PORTION OF THE AREA. FLOODING WILL BE POSSIBLE WHERE PROLONGED HEAVY RAINFALL RATES OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN AND THUNDERSTORMS WILL CONTINUE EARLY SATURDAY...BEFORE ENDING FROM NORTHWEST TO SOUTHEAST. THUNDERSTORM CHANCES WILL INCREASE AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER FAR SOUTHWEST MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, May 29, 6:10 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
610 PM CDT FRI MAY 29 2015
MOZ082-292345-
TEXAS MO-
610 PM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TEXAS COUNTY UNTIL 645
PM CDT...
AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLEAR SPRINGS...OR 7 MILES NORTHEAST OF
WILLOW SPRINGS...MOVING NORTH AT 25 MPH. PENNY SIZE HAIL IS EXPECTED
WITH THIS STORM.
THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF SOUTHERN TEXAS
COUNTY.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHWEST MISSOURI.
LAT...LON 3705 9172 3705 9202 3731 9193 3732 9179
3730 9165
TIME...MOT...LOC 2311Z 196DEG 23KT 3708 9187
HATCHSpecial weather statement, May 29, 6:12 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CDT FRI MAY 29 2015
MOZ082-292345-
TEXAS MO-
612 PM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL
645 PM CDT...
AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUGGINS...OR 13 MILES WEST OF HOUSTON...
MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE HOUSTON.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3732 9187 3724 9224 3726 9225 3741 9226
3760 9196
TIME...MOT...LOC 2312Z 232DEG 24KT 3735 9218
HATCHLocal storm report, May 29, 6:20 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD MOUNT VERNON 37.10N 93.82W
05/29/2015 LAWRENCE MO PUBLIC
MINOR STREET FLOODING. APROX 6 INCHES OF WATER FLOWING
OVER LANDRUM STREET IN MOUNT VERNON.
&&
TEOLocal storm report, May 29, 6:25 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST HALLTOWN 37.19N 93.63W
05/29/2015 E60 MPH LAWRENCE MO TRAINED SPOTTER
&&
DSALocal storm report, May 29, 6:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND GST 1 E BOIS D'ARC 37.26N 93.49W
05/29/2015 E70 MPH GREENE MO EMERGENCY MNGR
SOME TREE DAMAGE.
&&
DSASpecial weather statement, May 29, 6:44 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT FRI MAY 29 2015
MOZ091-300015-
WEBSTER MO-
644 PM CDT FRI MAY 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WEBSTER COUNTY UNTIL 715
PM CDT...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF DUNCAN...OR 11 MILES
SOUTHEAST OF MARSHFIELD...MOVING NORTH AT 25 MPH. WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE NIANGUA.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
SOUTHWEST MISSOURI.
LAT...LON 3739 9287 3739 9269 3730 9269 3721 9269
3715 9275 3715 9283
TIME...MOT...LOC 2344Z 191DEG 21KT 3722 9281
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:13 PM CDT | Flash Flood Warning | SGF | Laclede | 4 hr |
| May 29, 1:10 PM CDT | Special Weather Statement | SGF | Taney | 35 min |
| May 29, 2:53 PM CDT | Special Weather Statement | SGF | McDonald | 37 min |
| May 29, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 50 min |
| May 29, 3:49 PM CDT | Tornado Warning | SGF | McDonald, Newton | 26 min |
| May 29, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 39 min |
| May 29, 4:17 PM CDT | Special Weather Statement | SGF | Newton | 28 min |
| May 29, 4:19 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 41 min |
| May 29, 4:27 PM CDT | Special Weather Statement | SGF | Christian | 33 min |
| May 29, 4:44 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| May 29, 4:44 PM CDT | Special Weather Statement | SGF | Barry, Lawrence | 31 min |
| May 29, 4:57 PM CDT | Special Weather Statement | SGF | Wright | 33 min |
| May 29, 5:05 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 40 min |
| May 29, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 36 min |
| May 29, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 40 min |
| May 29, 5:23 PM CDT | Special Weather Statement | SGF | Texas | 37 min |
| May 29, 5:42 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence, Stone | 63 min |
| May 29, 5:44 PM CDT | Special Weather Statement | SGF | Wright | 31 min |
| May 29, 6:10 PM CDT | Special Weather Statement | SGF | Texas | 35 min |
| May 29, 6:12 PM CDT | Special Weather Statement | SGF | Texas | 33 min |
| May 29, 6:13 PM CDT | Tornado Warning | SGF | Greene | 19 min |
| May 29, 6:20 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 40 min |
| May 29, 6:44 PM CDT | Special Weather Statement | SGF | Webster | 31 min |
| May 29, 6:54 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.